Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 4, NWS Gaylord, MI

January 15, 2019

NWS Gaylord, MI issued this gale warning at Jan 15, 2019, 2:52 AM EST. It took effect at Jan 15, 2019, 6:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2019, 2:52 AM EST (07:52 UTC)
In effect from
Jan 15, 2019, 6:00 PM EST
Expired
Jan 16, 2019, 10:36 AM EST
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

389 
WHUS73 KAPX 150752
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
252 AM EST Tue Jan 15 2019

LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-151600-
/O.NEW.KAPX.GL.W.0004.190115T2300Z-190116T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
252 AM EST Tue Jan 15 2019

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 6 PM this evening to 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-151600-
/O.NEW.KAPX.SC.Y.0006.190115T2300Z-190116T1100Z/
Sturgeon Pt to Alabaster MI-
252 AM EST Tue Jan 15 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 6 PM this evening to 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
7 follow-up statements
343 
WHUS73 KAPX 151503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1003 AM EST Tue Jan 15 2019

LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-152315-
/O.CON.KAPX.GL.W.0004.190115T2300Z-190116T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1003 AM EST Tue Jan 15 2019

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

A Gale Warning remains in effect from 6 PM this evening to 6 AM
EST Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-152315-
/O.CON.KAPX.SC.Y.0006.190115T2300Z-190116T1100Z/
Sturgeon Pt to Alabaster MI-
1003 AM EST Tue Jan 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EST WEDNESDAY...

A Small Craft Advisory remains in effect from 6 PM this evening
to 6 AM EST Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
291 
WHUS73 KAPX 152121
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
421 PM EST Tue Jan 15 2019

LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-160530-
/O.CON.KAPX.GL.W.0004.190115T2300Z-190116T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
421 PM EST Tue Jan 15 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A Gale Warning remains in effect until 6 AM EST Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-160530-
/O.CON.KAPX.SC.Y.0006.190115T2300Z-190116T1100Z/
Sturgeon Pt to Alabaster MI-
421 PM EST Tue Jan 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
617 
WHUS73 KAPX 160308
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1008 PM EST Tue Jan 15 2019

LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-161100-
/O.CON.KAPX.GL.W.0004.000000T0000Z-190116T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1008 PM EST Tue Jan 15 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A Gale Warning remains in effect until 6 AM EST Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-161100-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-190116T1100Z/
Sturgeon Pt to Alabaster MI-
1008 PM EST Tue Jan 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EST
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
021 
WHUS73 KAPX 160819
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
319 AM EST Wed Jan 16 2019

LHZ347-348-161600-
/O.EXT.KAPX.GL.W.0004.000000T0000Z-190116T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
319 AM EST Wed Jan 16 2019

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE Gale Warning IS NOW IN EFFECT until 11 AM EST this morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-161100-
/O.CON.KAPX.GL.W.0004.000000T0000Z-190116T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
319 AM EST Wed Jan 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A Gale Warning remains in effect until 6 AM EST early this
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-161630-
/O.EXT.KAPX.SC.Y.0006.000000T0000Z-190116T2200Z/
Sturgeon Pt to Alabaster MI-
319 AM EST Wed Jan 16 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE Small Craft Advisory IS NOW IN EFFECT until 5 PM EST this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
710 
WHUS73 KAPX 161131
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
631 AM EST Wed Jan 16 2019

LHZ347-348-161600-
/O.CON.KAPX.GL.W.0004.000000T0000Z-190116T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
631 AM EST Wed Jan 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A Gale Warning remains in effect until 11 AM EST this morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-161945-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-190116T2200Z/
Sturgeon Pt to Alabaster MI-
631 AM EST Wed Jan 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EST this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
776 
WHUS73 KAPX 161137
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
637 AM EST Wed Jan 16 2019

LHZ347-348-161600-
/O.CON.KAPX.GL.W.0004.000000T0000Z-190116T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
637 AM EST Wed Jan 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A Gale Warning remains in effect until 11 AM EST this morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ323-341-342-344>346-161700-
/O.EXB.KAPX.SC.Y.0006.000000T0000Z-190116T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
637 AM EST Wed Jan 16 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until noon EST today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-161945-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-190116T2200Z/
Sturgeon Pt to Alabaster MI-
637 AM EST Wed Jan 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EST this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
427 
WHUS73 KAPX 161536
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1036 AM EST Wed Jan 16 2019

LHZ347-348-162200-
/O.CAN.KAPX.GL.W.0004.000000T0000Z-190116T1600Z/
/O.EXA.KAPX.SC.Y.0006.000000T0000Z-190116T2200Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1036 AM EST Wed Jan 16 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 5 PM EST this afternoon. The
Gale Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ323-341-342-344>346-161800-
/O.EXT.KAPX.SC.Y.0006.000000T0000Z-190116T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1036 AM EST Wed Jan 16 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE Small Craft Advisory IS NOW IN EFFECT until 1 PM EST this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-162200-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-190116T2200Z/
Sturgeon Pt to Alabaster MI-
1036 AM EST Wed Jan 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EST this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 15, 2:51 AM EST, 1 minute earlier.

Area forecast discussion, Jan 15, 2:51 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
251 AM EST Tue Jan 15 2019

.NEAR TERM...(Today through Tonight)
Issued at 250 AM EST Tue Jan 15 2019

High impact weather potential: Freezing drizzle at times, then a
period of lake effect snow tonight.

Pattern synopsis and forecast:

A weak shortwave and associated cold front was slowly dropping
through nrn lower Michigan early this morning. A narrow corridor of
deeper moisture was associated with this boundary, and was trying to
moisten up some drier mid level air. Meanwhile, the BL is saturated
over all of nrn Michigan, with moisture extending to just shy of, or
near -10C in nrn lower, and to slightly colder than -10C in eastern
upper. All things pretty much playing out as expected, with
widespread stratus and light snow/light fog/light freezing drizzle
at times across all of nrn Michigan. There are seemingly little
impacts from freezing drizzle, and still plan on no winter weather
advisory issuance. Further upstream in central Canada, a clipper
system is working SE, with sfc low pressure and more organized
snowfall driving through Manitoba.

The cold front either stalls out overhead or slides just south of
nrn Michigan this morning, with minimal cold advection/change in
thermal profile in the lower atmosphere. Fcst soundings suggest
maybe a slightly less saturated boundary layer, but certainly not
enough to not continue to mention the chance of freezing
drizzle/light snow/flurries/light fog. This scenario plays out
through today, before the aforementioned clipper system and
associated cold front start working in on nrn Michigan tonight.
Those same fcst soundings actually show a quick uptick in BL
moisture with still no real change in the thermal profile. This
suggests an even better chance for freezing drizzle this evening in
mainly nrn lower, with stronger DPVA, WAA and deeper moisture in
eastern upper allowing the moist layer to seemingly get entrenched
more comfortably past -10C in eastern upper. The system departs late
this evening and overnight tonight, with strong CAA ensuing after
the passage of the system cold front. BL moisture looks much better
than it did in fcst soundings last night. Inversion heights rise to
approximately 5.5kft for a brief 6 hr time period or so, before
quick drying arrives, with inversion heights dropping back to below
4kft. Can foresee a rather good period of lake effect before
tapering off late tonight.

Snowfall amounts will not be very impressive due to the quick
hitting nature of the decent lake effect. Snowfall amounts still do
not appear to be more than an inch to an inch and a half, mainly
closer to stronger dynamics in Chippewa county of eastern upper.

Highs today will be in the lower half of the 30s, with lows tonight
falling into the single digits in parts of eastern upper, to the
lower 20s in portions of the GTV Bay region and near Saginaw Bay.

&&

.SHORT TERM...(Wednesday through Thursday)
Issued at 250 AM EST Tue Jan 15 2019

High Impact Weather Potential: Minimal.

Pattern Synopsis/Forecast: By early Wednesday morning, broad
troughing is expected across the northern tier of the country behind
Tuesday night's system with ongoing low-mid level cold air
advection. Little change in the overall large scale pattern locally
through the end of the forecast period on Thursday as the main
weather feature across the heart of the country through the period
slides well to our south across the mid-Mississippi and Ohio
Valleys.

Primary Forecast Concerns/Challenges: Lake effect PoPs Wednesday
through Thursday.

Much colder temperatures will be evident by Wednesday morning with
H8 temps progged to fall to near -15 C by 12z...and even cold toward
-18 to -20 C by Wednesday afternoon. This will certainly lead to
impressive delta Ts and resultant over-lake instability, although
the same concerns that were mentioned last night remain. A lack of
deep moisture and synoptic support will likely limit the overall
coverage, intensity and accumulation. Certainly expect there will be
more numerous snow showers than raw guidance QPF currently depicts
just given pattern recognition and environment, but with inversions
falling below 4,000 ft and anemic moisture above the shallow
boundary layer (H8-H7 RH sub 25%), continuing to have a hard time
finding much support for more than a fluffy minor snow accumulation
(an inch or less) on Wednesday, primarily in NW flow snow belts.

Weak warm air advection gets underway Wednesday night into Thursday
as winds gradually back more west-southwesterly out ahead of an
area of low pressure set to trek from the central/southern plains
toward the Ohio Valley by Thursday evening. Any impacts from that
system expected to remain to our south with perhaps a few lingering
light west/west-southwest flow lake induced snow showers across
parts of northwest lower/eastern upper, but again with limited
accumulation and associated impacts given limited moisture.

High temperatures Wednesday in the teens north of the bridge to the
low-mid 20s elsewhere. Very cold low temperatures Wednesday night,
especially across inland locations where lows are expected to fall
to the single digits. High temperatures Thursday climb back to the
mid-upper 20s for most.

&&

.LONG TERM...(Thursday night through Monday)
Issued at 250 AM EST Tue Jan 15 2019

High Impact Weather Potential: Minimal for now.

Lake effect snow showers expected to continue across parts of the
area Thursday night into Friday before guidance continues to depict
the season's coldest air to date diving into the region for the
upcoming weekend likely accompanies by north or even northeasterly
flow lake effect, at times. Meanwhile, attention focuses to our
south as an area of low pressure treks across the Midwest and Ohio
Valley with potentially another round of accumulating snow. Worth
mentioning that guidance has taken a small shift northward over the
past 24 hours and while northern MI still largely misses the event,
it warrants monitoring over the next several days. High temperatures
turning sharply colder Saturday and Sunday...struggling to rise
above the single digits.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1203 AM EST Tue Jan 15 2019

MVFR to IFR conditions with spotty flurries and freezing drizzle.

Low level moisture continues to increase, ahead of a cold front
dropping across eastern Superior. Spotty flurries and freezing
drizzle has formed, and will impact PLN and perhaps the other TAF
sites overnight. Precip will tend to diminish on Tuesday morning,
but then re-emerge late in the day.

Light westerly winds, becoming gusty from the nw late Tuesday.

&&

.MARINE...
Issued at 250 AM EST Tue Jan 15 2019

An area of low pressure will pass through srn Ontario and into
Quebec today through tonight. A strong cold front will drop through
all of the nearshore waters through the night tonight, with the
pressure gradient significantly tightening. Widespread advisory
winds can be expected tonight into Wednesday, with gales expected in
several areas tonight. High pressure settles in late Wednesday
afternoon into Wednesday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING from 6 PM this evening to 6 AM EST Wednesday for
     LHZ345>348.
     SMALL CRAFT ADVISORY from 6 PM this evening to 6 AM EST
     Wednesday for LHZ349.
LM...GALE WARNING from 6 PM this evening to 6 AM EST Wednesday for
     LMZ323-341-342-344>346.
LS...GALE WARNING from 6 PM this evening to 6 AM EST Wednesday for
     LSZ321-322.
&&

NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...JZ
MARINE...SMD
Hazardous weather outlook, Jan 14, 3:45 PM EST, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
345 PM EST Mon Jan 14 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-152045-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
345 PM EST Mon Jan 14 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Areas of freezing drizzle are expected across a portion of
northern Michigan tonight, which may lead to slick travel on some
roads.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Freezing drizzle is possible across northern Michigan Tuesday into
Tuesday evening.

Accumulating lake effect snow is possible at times across the
typical snowbelts of eastern upper and northwest lower Michigan
Thursday night into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, Jan 14, 11:50 PM EST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1150 PM EST MON JAN 14 2019

MIZ015>036-041-042-150745-
Iosco-Grand Traverse-Kalkaska-Benzie-Presque
Isle-Charlevoix-Leelanau-Otsego-Manistee-Gladwin-Arenac-Roscommon-
Mackinac-Cheboygan-Montmorency-Alcona-Antrim-Ogemaw-Emmet-Alpena-
Missaukee-Oscoda-Wexford-Crawford-
1150 PM EST MON JAN 14 2019

...Areas of freezing drizzle and slippery roads overnight...

Freezing drizzle and light snow showers will continue overnight in
much of northern Michigan. This will lead to icy spots developing on
untreated roads. Remain alert for deteriorating road conditions, as
well as a possible glaze of ice on other surfaces.

LAT...LON 4416 8461 4418 8639 4544 8588 4527 8571
      4475 8555 4539 8491 4570 8584 4558 8512
      4581 8561 4566 8500 4571 8494 4605 8587
      4571 8458 4594 8437 4527 8338 4403 8344
      4381 8460
TIME...MOT...LOC 0447Z 186DEG 64KT 4620 8597

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 11:50 PM ESTSpecial Weather StatementAPXAlpena, Antrim, Arenac, Charlevoix, Cheboygan, Crawford and 13 more3 hr
Jan 15, 2:52 AM ESTSmall Craft AdvisoryAPX37 hr
Jan 15, 3:45 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more15 hr

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.